Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 47, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 23, 2015, 1:33 PM EDT for 4 counties in North Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2015, 1:33 PM EDT (17:33 UTC)
- Expired
- Jul 23, 2015, 2:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Duplin County, NC, Jones County, NC, Lenoir County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 94 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 1:45 PM EDT | TSTM WND DMG | Kenansville, NC | BROADCAST MEDIA RELAYED PUBLIC REPORT OF A DOWNED TREES NEAR KENANSVILLE. TIME BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 12:58 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 869 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
461
WUUS52 KMHX 231733
SVRMHX
NCC061-103-107-133-231830-
/O.NEW.KMHX.SV.W.0047.150723T1733Z-150723T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
133 PM EDT THU JUL 23 2015
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
SOUTHWESTERN LENOIR COUNTY IN EASTERN NORTH CAROLINA...
NORTHWESTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
NORTHWESTERN JONES COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 230 PM EDT
* AT 131 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF MOUNT OLIVE TO
ROSE HILL...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...WALLACE...WARSAW...ROSE HILL...RICHLANDS...
BEULAVILLE...KENANSVILLE...RICHLANDS SOUTH...ALBERT J ELLIS
AIRPORT...MAGNOLIA...GREENEVERS...PINK HILL AND TEACHEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3518 7807 3518 7798 3517 7797 3517 7792
3515 7789 3516 7789 3518 7784 3520 7783
3522 7746 3465 7752 3467 7766 3472 7768
3472 7794 3471 7798 3473 7801 3472 7812
TIME...MOT...LOC 1731Z 272DEG 24KT 3510 7798 3481 7801
$$
102 follow-up statements
917
WWUS52 KMHX 231802
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
202 PM EDT THU JUL 23 2015
NCC061-103-107-133-231830-
/O.CON.KMHX.SV.W.0047.000000T0000Z-150723T1830Z/
DUPLIN NC-LENOIR NC-ONSLOW NC-JONES NC-
202 PM EDT THU JUL 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR EASTERN DUPLIN...SOUTHWESTERN LENOIR...NORTHWESTERN ONSLOW AND
NORTHWESTERN JONES COUNTIES...
AT 201 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF KINSTON TO NEAR BEULAVILLE TO 8
MILES EAST OF WALLACE...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...RICHLANDS...BEULAVILLE...RICHLANDS SOUTH...ALBERT J
ELLIS AIRPORT...GREENEVERS AND PINK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3511 7792 3513 7791 3514 7790 3517 7792
3515 7789 3516 7789 3518 7784 3520 7783
3522 7746 3465 7752 3467 7766 3472 7768
3472 7792 3474 7793 3474 7794 3476 7794
TIME...MOT...LOC 1801Z 220DEG 45KT 3515 7771 3496 7773 3476 7784
$$
10575
WWUS52 KMHX 231825
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
225 PM EDT THU JUL 23 2015
NCC061-103-107-133-231830-
/O.CON.KMHX.SV.W.0047.000000T0000Z-150723T1830Z/
DUPLIN NC-LENOIR NC-ONSLOW NC-JONES NC-
225 PM EDT THU JUL 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR EASTERN DUPLIN...SOUTHWESTERN LENOIR...NORTHWESTERN ONSLOW AND
NORTHWESTERN JONES COUNTIES...
AT 223 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF KINSTON TO NEAR RICHLANDS TO 6 MILES
NORTH OF MAPLE HILL...MOVING EAST AT 30 MPH.
STORMS ARE WEAKENING AND IT IS EXPECTED THAT THE WARNING WILL BE
ALLOWED TO EXPIRE AT 230 PM EDT.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...RICHLANDS...BEULAVILLE...RICHLANDS SOUTH...ALBERT J
ELLIS AIRPORT...GREENEVERS AND PINK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3511 7792 3513 7791 3514 7790 3517 7792
3515 7789 3516 7789 3518 7784 3520 7783
3522 7746 3465 7752 3467 7766 3472 7768
3472 7792 3474 7793 3474 7794 3476 7794
TIME...MOT...LOC 1823Z 272DEG 24KT 3515 7755 3496 7757 3476 7768
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 10:15 AM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 23, 10:15 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1015 AM EDT THU JUL 23 2015 .SYNOPSIS... LOW PRESSURE NEAR THE NORTH CAROLINA SOUTH CAROLINA BORDER WILL MOVE EAST TODAY AND MOVE OFF THE COAST SOUTH OF THE MARINE AREA TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST FRIDAY AND INFLUENCE THE WEATHER THROUGH THE UPCOMING WEEKEND. LOW PRESSURE WILL DEVELOP OFF THE SOUTHEAST COAST EARLY NEXT WEEK THEN MOVE SLOWLY NORTHEAST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1015 AM THU...SHOWERS AND SCATTERED THUNDERSTORMS HAVE BLOSSOMED IN THE AREA FROM NEW BERN TO KINSTON AND GREENVILLE LATE THIS MORNING AMIDST SHORT WAVE ENERGY IN THE WNW FLOW AND AN INCREASINGLY MOIST/UNSTABLE ENVIRONMENT OVER EASTERN NC. HEAVY RAIN HAS OCCURRED IN THE STRONGER CONVECTION AND EXPECT HEAVY RAIN/LOCALIZED FLOODING WILL CONTINUE TO BE A THREAT THIS AFTERNOON GIVEN PRECIP WATER INCREASING TO OVER 2 INCHES AND RELATIVELY SLOW MOVEMENT OF STORMS. GUSTY WINDS VIA WET MICROBRST CAN ALSO BE EXPECTED, AND A LOW-END SEVERE THREAT WILL ALSO EXIST GIVEN MODERATE SHEAR SUPPORTIVE OF ROTATING STORMS AND PERHAPS A WEAK SPINUP TORNADO ESPECIALLY IN ANY DISCRETE STORMS THAT MAY DEVELOP. LIMITED INSOLATION WILL KEEP HIGHS TEMPS MAINLY IN THE LOW TO MID 80S BUT WITH OCCASIONAL DROPS INTO THE 70S IN THE VICINITY OF HEAVIER PRECIPITATION. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... AS OF 4 AM THURS...SHOWERS AND THUNDERSTORM WILL CONTINUE TONIGHT INTO FRIDAY AS THE MID/UPPER TROF AXIS MOVES ACROSS EASTERN NC...MEANWHILE SFC LOW LIFTS NORTH. SHOWERS/THUNDERSTORMS ARE EXPECTED TO DIMINISH FROM WEST TO EAST BEFORE SUNRISE. OVERNIGHT LOWS WILL RANGE LOW TO MID 70S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 335 AM THURSDAY...A WET PERIOD INTO EARLY FRIDAY FOLLOWED BY NICE WEEKEND WEATHER... FRIDAY/FRIDAY NIGHT...LOW PRESSURE WILL SLOWLY MOVE OFF THE COAST EARLY FRIDAY. GFS/NAM AND ECMWF ALL SHOW DEEP MOISTURE LINGERING ALONG THE COAST DURING THE FIRST HALF OF THE DAY AND WILL CARRY HIGH CHANCE POPS UNTIL ABOUT 18Z ON FRIDAY. AS THE LOW MOVES OFFSHORE FRIDAY AFTERNOON...DRIER AIR FILTERS IN FROM THE NORTHEAST AS HIGH PRESSURE STARTS TO EXPAND SOUTH FROM THE MID ATLANTIC. EARLY CLOUD COVER WILL HOLD HIGHS FRIDAY IN THE MID/UPPER 80S WITH LOWS DROPPING INTO THE LOW/MID 70S. SATURDAY THROUGH SUNDAY...A VERY NICE WEEKEND IN STORE FOR EASTERN NORTH CAROLINA AS HIGH PRESSURE BUILDS AT THE SURFACE AND ALOFT. GUIDANCE SHOWS DEWPOINTS INTO THE 60S OVER MUCH OF THE AREA THROUGH THE WEEKEND WITH HIGH TEMPERATURES MAINLY MID/UPPER 80S AND LOWS UPPER 60S TO MID 70S. MONDAY THROUGH TUESDAY...THE UPPER LEVEL RIDGE RETROGRADES ALLOWING NORTHWEST FLOW ENERGY TO DIVE SOUTH INTO THE REGION MONDAY NIGHT INTO TUESDAY. HAVE LOW CHANCE POPS IN THE FORECAST FOR THIS TIME PERIOD AND IF CURRENT TRENDS HOLD...MAY HAVE TO RAISE THESE POPS LATER ON. TEMPERATURES REMAIN SEASONABLE WITH HIGHS UPPER 80S AND LOWS LOWER TO MID 70S. WEDNESDAY...WEAK RIDGING AT THE SURFACE AND ALOFT RETURNS WITH NEAR NORMAL DIURNAL CHANCES OF THUNDERSTORMS. TEMPERATURES AND HUMIDITY START TO RISE AGAIN WITH HIGHS BACK AT OR ABOVE 90 DEGREES. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... SHORT TERM /THROUGH 12Z FRI/... AS OF 1015 AM THURS...MVFR TO IFR CONDITIONS ARE BECOMING COMMON AS SHOWERS AND SCATTERED THUNDERSTORMS HAVE DEVELOPED IN THE VICINITY OF THE TERMINALS LATE THIS MORNING. EXPECTED THAT THE COVERAGE OF SHOWERS AND TSTORMS WILL KEEP CONDITIONS MAINLY IN THE MVFR THRU MUCH OF THE AFTERNOON, ALTHO THERE WILL LIKEYL BEINTERVAKS OF IFR AND VFR DEPENDING WHERE HEAVIER PRECIPITATION FALLS. RAIN WILL SUBSIDE FROM WEST TO EAST TONIGHT. FORECAST SOUNDINGS ARE INDICATING LOW LEVEL STRATUS AND FOG DEVELOPMENT DURING THE PREDAWN HOURS. LONG TERM /FRIDAY THROUGH MONDAY/ AS OF 340 AM THURSDAY...SUB VFR CONDITIONS MAY AFFECT THE TAF SITES AT KISO..KOAJ AND PERHAPS KEWN FRIDAY MORNING AS LINGERING MOISTURE AND SHOWERS CONTINUE UNTIL ABOUT MIDDAY. CLEARING SKIES AND LOWER DEWPOINTS WILL LEAD TO DRY CONDITIONS WITH VFR PREVAILING THROUGH THE WEEKEND AND INTO MONDAY...WITH ONLY A SLIGHT CHANCE OF CONVECTION LATE MONDAY. && .MARINE... SHORT TERM /THROUGH TONIGHT/ AS OF 710 AM THURS... CURRENT FORECAST IN GOOD SHAPE. LATEST BUOY OBS ARE SHOWING EAST WINDS AROUND 5 KNOTS WITH SEAS 2 TO 3 FT. FRONTAL BOUNDARY STALLED TO THE SOUTH OF THE MARINE AREA THIS MORNING. WINDS WILL SHIFT SOUTHEAST BY MID MORNING AS LOW PRESSURE DEVELOPING ALONG THE STALLED FRONT. WINDS WILL BECOME SOUTH/SOUTHEAST AS THE LOW APPROACHES THE SE NC COAST TONIGHT. WINDS SPEEDS WILL INCREASE TO 10 TO 15 KNOTS TODAY AS THE PRESSURE GRADIENT TIGHTENS. SEAS WILL MAINLY BE 2-3 FT THROUGHOUT. LONG TERM /FRIDAY THROUGH MONDAY/ AS OF 340 AM THURSDAY...LOW PRESSURE WILL MOVE AWAY FROM THE COAST ON FRIDAY AS HIGH PRESSURE BUILDS ACROSS THE REGION THROUGH THE WEEKEND. THIS WILL RESULT IN A BENIGN MARINE FORECAST WITH E/NE WINDS AT 15 KNOTS OR LESS THROUGH THE PERIOD. WAVE MODELS CONTINUE TO BE CONSISTENT SHOWING SEAS AT 2 TO 4 FEET. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...BM NEAR TERM...BTC/BM SHORT TERM...BM LONG TERM...CTC AVIATION...BTC/CTC/BM MARINE...CTC/BM
Hazardous weather outlook, Jul 23, 4:42 AM EDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 442 AM EDT THU JUL 23 2015 NCZ029-044>047-079>081-090>095-098-103-104-240845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 442 AM EDT THU JUL 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY BRING HEAVY RAIN AND GUSTY WINDS THIS AFTERNOON. LOCALIZED FLOODING MAY OCCUR, ESPECIALLY IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 23, 11:40 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1140 AM EDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HAIL NEWPORT 34.79N 76.86W
07/23/2015 E1.75 INCH CARTERET NC 911 CALL CENTER
GOLF BALL SIZE HAIL AND FUNNEL CLOUD REPORTED AT
MASONTOWN ROAD AND HIGHWAY 70.
&&
EVENT NUMBER MHX1500299
BCLocal storm report, Jul 23, 12:12 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1212 PM EDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLOOD HAVELOCK 34.89N 76.93W
07/23/2015 CRAVEN NC SPOTTER
MANY ROADS ARE FLOODED WITH SEVERAL INCHES OF WATER ON
THEM AROUND HAVELOCK... INCLUDING HOLLYWOOD BLVD...
SHEPARD ST AND GRAY FOX RD.
&&
EVENT NUMBER MHX1500300
SEKLocal storm report, Jul 23, 12:18 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1218 PM EDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND GST MOREHEAD CITY 34.72N 76.73W
07/23/2015 M60 MPH CARTERET NC NWS EMPLOYEE
MEASURED AT MANDY FARMS SUBDIVSION.
&&
EVENT NUMBER MHX1500301
BCSpecial weather statement, Jul 23, 12:37 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1237 PM EDT THU JUL 23 2015
NCZ095-231715-
CARTERET-
1237 PM EDT THU JUL 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL CARTERET
COUNTY...
AT 1235 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF RACHEL CARSON ESTUARINE RESERVE
TO FORT MACON STATE PARK TO 9 MILES SOUTH OF PINE KNOLL SHORES...AND
MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD CITY...OCEANA PIER...RACHEL CARSON ESTUARINE RESERVE AND
CAPE LOOKOUT LIGHTHOUSE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3470 7674 3469 7665 3472 7669 3474 7663
3464 7652 3464 7651 3467 7649 3473 7661
3468 7649 3468 7648 3471 7655 3473 7658
3474 7659 3479 7651 3479 7650 3477 7652
3478 7639 3458 7654
TIME...MOT...LOC 1635Z 283DEG 10KT 3475 7650 3468 7668 3456 7683
10Local storm report, Jul 23, 12:40 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1240 PM EDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM TSTM WND DMG MILL CREEK 34.78N 76.75W
07/23/2015 CARTERET NC PUBLIC
TREE DOWN ACROSS MILL CREEK RD. 3/4 INCH HAIL WAS ALSO
REPORTED. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER MHX1500302
SEKLocal storm report, Jul 23, 1:24 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
124 PM EDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 1 W MOREHEAD CITY 34.72N 76.75W
07/23/2015 CARTERET NC PUBLIC
CARTERET GENERAL HOSPITAL REPRESENTATIVE REPORTS
RAINFALL FLOODING HAS REACHED INSIDE THE HOSPITAL AND IS
LIKELY DUE TO CLOGGED STORM DRAINS.
&&
EVENT NUMBER MHX1500303
SEKThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:50 AM EDT | Special Weather Statement | MHX | Lenoir, Pitt | 55 min |
| Jul 23, 9:58 AM EDT | Special Weather Statement | MHX | Craven | 62 min |
| Jul 23, 10:46 AM EDT | Special Weather Statement | MHX | Craven, Jones | 59 min |
| Jul 23, 11:01 AM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Jones, Pamlico | 44 min |
| Jul 23, 11:52 AM EDT | Tornado Warning | MHX | Carteret | 38 min |
| Jul 23, 12:00 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jul 23, 12:15 PM EDT | Areal Flood Advisory | MHX | Carteret, Craven, Jones, Onslow | 2 hr |
| Jul 23, 12:37 PM EDT | Special Weather Statement | MHX | Carteret | 38 min |
| Jul 23, 1:10 PM EDT | Special Marine Warning | MHX | 65 min | |
| Jul 23, 1:46 PM EDT | Special Marine Warning | MHX | 59 min | |
| Jul 23, 2:20 PM EDT | Areal Flood Advisory | MHX | Carteret, Craven | 115 min |
| Jul 23, 2:42 PM EDT | Special Weather Statement | MHX | Jones, Onslow | 63 min |
| Jul 23, 3:43 PM EDT | Special Weather Statement | MHX | Onslow | 62 min |
| Jul 23, 4:26 PM EDT | Areal Flood Advisory | MHX | Carteret, Craven, Jones, Onslow | 109 min |
| Jul 23, 5:18 PM EDT | Special Marine Warning | MHX | 57 min | |
| Jul 23, 5:58 PM EDT | Areal Flood Advisory | MHX | Carteret, Craven | 62 min |
| Jul 23, 6:14 PM EDT | Areal Flood Advisory | MHX | Onslow | 2 hr |
| Jul 23, 6:26 PM EDT | Special Marine Warning | MHX | 64 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.